MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number 1DLMCP06
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Seroma (2069)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2019 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2023, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: fistula, adhesions, adhesions of bowel to mesh, bowel resection, pain.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ 2/1/11: upstate surgical associates.Bradford tyler, md.Office visit.Chief complaint: hernia, right inguinal.History: the patient presents for evaluation of inguinal hernia, reports onset of symptoms 2 months ago, with onset after work.Bulge, bulge is reducible, reduction is achieved by direct pressure, patient denies prior hernia operation.Associated signs and symptoms: pain and tenderness.Enlargement.Urinary symptoms.Bowel changes.Aggravating factors are coughing, straining, lifting and sitting.Has to reduce hernia to urinate.Comorbid conditions: obesity.Exam: chronic umbilical hernia.Assessment: hernia, inguinal, acute, moderate.Plan: will recheck in one week.Right inguinal reducible hernia.Will proceed with open inguinal hernia repair with mesh.Risks discussed with patient including bleeding, infection requiring mesh removal, scarring, bruising, swelling, hematoma, seroma, wound complication, injury to vas deferens or testicular vessels, rare testicular loss, recurrence, temporary or permanent numbness, further surgery, cardiopulmonary, complications, blood clot and rare death.All questions answered.The patient agrees to proceed.¿ 2/7/11: oconee medical center.Bradford tyler, md.Operative report.Assistant: ann linn, pa.Repair of incarcerated right inguinal hernia with extra-large perfix plug.Preoperative diagnosis: right inguinal hernia.Postoperative diagnosis: right inguinal hernia, incarcerated, indirect.Anesthesia: general.Estimated blood loss: minimal.- indication: ¿a 31-year-old with symptomatic right inguinal hernia.Repair is indicated.¿ - wound class: ii - procedure: ¿the patient was taken to the operating room and placed in a supine position.Deep venous thrombosis (dvt) pumps were in place.General anesthesia was administered.Bilateral groin and genitalia were widely prepped and draped in the sterile fashion.The right groin incision was made.Cautery dissection was utilized to identify the external oblique fibers, which were opened longitudinally along the ring.Through the external ring, there was incarcerated hernia contents in the inguinal canal.This was bluntly dissected circumferentially and encircled with a penrose drain.A combination of blunt, sharp, and cautery dissection was utilized to mobilize the indirect hernia from the cord structures.Care was taken not to violate the vas deferens or testicular vessels.The ilioinguinal and ileoepigastric branches were maintained intact.Once the hernia was circumferentially reduced, the sac had been ligated with a 2-0 silk suture.This is due to the fact that there was a disruption of the sac with dissection.Once the hernia contents were circumferentially reduced, extra-large perfix plug was placed in the internal ring and circumferentially sutured with 2-0 prolene suture.The patch was then placed around the cord structures and affixed laterally as a tail of patch was affixed to the pubic tubercle, shelving edge of the inguinal ligament, and the conjoined tendon with interrupted sutures of 2-0 prolene.Cord structures were returned to their anatomic position.Wound was irrigated with copious amounts of saline.External oblique fibers were approximated with 2-0 vicryl.Scarpa fascia was approximated with 2-0 vicryl.The testicle was returned to anatomic position.The wound was infiltrated with naropin.Subcutaneous closure of 3-0 vicryl was achieved, subcuticular 4-0 biosyn closure was achieved.The skin was approximated with dermabond.The patient tolerated the procedure well.¿ implant preoperative complaints: ¿ 4/10/12: oconee multi-specialty clinic.Bradford tyler, md.Office visit.History of present illness: ¿abdominal pain.Evaluation: location of abdominal pain - epigastric.Radiation of abdominal pain - none.Quality of abdominal pain - pressure.Relationship of abdominal pain to meals ¿ worse.The patient presents for evaluation of epigastric hernia.He reports onset of symptoms seven months ago with onset unknown.No bulge.Associated signs and symptoms: tenderness, swelling, distension.Aggravating factors: lifting.Comorbid conditions: obesity.Physical exam: hernia (r,l).The hernia is reducible.Assessment: hernia, ventral, acute, moderate.Abdominal pain, epigastric, acute, severe.Hernia, umbilical, chronic, not controlled.Prior imaging: ct.Impression: there is a fat containing umbilical hernia and two fat containing supraumbilical ventral hernias observed.These are without significant change from the previous examination of 11/09/11.Plan: ultrasound of the gallbladder.Will recheck patient in one week.Needs a bowel prep.Will perform laparoscopic ventral and umbilical hernia repair.¿ ¿gb ultrasound [negative] for stones.¿ ¿ 4/18/12: oconee medical center.Bradford a.Tyler, md.Indications: ¿a 33-year-old with symptomatic umbilical hernia.Ct scanning preoperatively demonstrated 2 epigastric ventral hernias with incarceration of fatty tissue.¿ ¿after appropriate outpatient, counseling, the patient has opted for laparoscopic hernia repair with mesh.Informed consent was obtained including but not limited to the risks of bleeding, bowel, organ, or bladder injury, delayed recognition of bowel injury requiring further surgery, mesh removal mesh infection requiring removal, recurrent herniation, unexpected cardiopulmonary complications, ureter injury, dvt open procedure recurrence and rare death.He understood and agreed to proceed.¿ implant procedure: laparoscopic incarcerated ventral and umbilical hernia repair with gore-tex dual mesh 18 x 24cm.[implant: gore® dualmesh® plus biomaterial, 1dlmcp06/(b)(6) 18cm x 24cm x 1mm thick].Implant date: (b)(6) 2012.¿ 4/18/12: oconee medical center.Bradford a.Tyler, md.Operative report.Preoperative diagnosis: ventral and umbilical hernia.Postoperative diagnosis: ventral and umbilical hernia-incarcerated ventral hernia.Anesthesia: general.¿ wound class: i ¿ findings: ¿there was an umbilical hernia, approximately 3 cm in diameter.There were 2 separate epigastric hernias which contained preperitoneal fat, both of which were incarcerated.¿ ¿ procedure: ¿the patient was taken the operating room and placed in supine position.Deep venous thrombosis (dvt) pumps were in place.General anesthesia was administered.Foley catheter was placed in a sterile manner.Abdomen was widely prepped and draped in a sterile fashion.Ioban was placed over the abdominal wall.A stab incision was made in the left mid abdomen.Cautery dissection was utilized to proceed and perform a splitting incision.A 0-vicryl stay suture was placed on the fascia and peritoneum was entered bluntly and hasson trocar was inserted.Insufflation was achieved.There was no incarceration of bowel.The 2 epigastric hernia were difficult to identify in the falciform ligament, but did have incarcerated fat on dissection.A left subcostal and a left suprainguinal 5 mm trocar were placed.A combination of sharp and cautery dissection was utilized to take down the peritoneal fat between the umbilicus in the epigastric hernias.Again these were reduced of incarcerated fat content.Falciform ligament was taken down.Major vessel the falciform were ligated with a hem-o-lok clip.Once the fatty tissue was completely excised, it was removed from the abdomen.The defect from its total distance was measured intra-abdominally to 16 cm.An 18 x 24 piece of gore-tex dual mesh was appropriately fashioned, then brought onto the field.Four lateral stay sutures of 0 prolene and the superior and inferior stay sutures were placed.The prolene mesh was furled, inserted into the abdomen, and unfurled.The stay sutures were brought out and subcutaneous tissue in order to provide adequate coverage of the defect.Once the stay sutures were all brought out, they were brought out utilizing gore-tex needle passer.The sutures were then tied in the subcutaneous tissue.The mesh was then affixed to the abdominal wall with in the end-tacking device circumferentially with adequate coverage and no tension being achieved.Secondary stay sutures were then placed transabdominally of 0 prolene.Hemostasis was assured.The wound was thoroughly inspected.There was no evidence of enteric injury or serosal injury.The hasson trocar was removed, and a transfascial 0 vicryl suture was placed under direct visualization in order to approximate the defect.Of note, a 4th trocar was placed in the right mid-abdomen to facilitate mesh placement.All trocars were removed under direct visualization.Hemostasis was achieved.Insufflation was released.Wounds were infiltrated with naropin.Trocar sites were approximated with subcuticular 4-0 biosyn.The fascial site at the hasson site was approximated with 0-vicryl stay suture, subcutaneous 3-0 vicryl and subcuticular 4-0 biosyn.Dermabond was placed on all skin incision sites.Abdominal binder was placed.The patient tolerated the procedure well.¿ ¿ 4/18/12: oconee medical center.Implant sticker.¿gore dulamesh® plus biomaterial¿.Ref catalogue number: 1dlmcp06.Lot batch code: 8214077.W.L.Gore & associates.¿ (b))(6) 2012: oconee medical center.Bradford a.Tyler, md.Discharge summary.Discharge diagnoses: ventral and umbilical hernia with incarceration.Status post laparoscopic ventral/umbilical hernia repairs with gore-tex dual mesh.Summary: ¿this is a 33-year-old with symptomatic umbilical and ventral hernias which were incarcerated.The patient underwent a laparoscopic ventral and umbilical hernia repair on the date of admission.He had postoperative nausea which we felt was secondary to morphine.His wounds were healing well.He has had adequate bowel function.He was tolerating a diet and was changed appropriate p.O.[by mouth] medications.He had remained hemodynamically stable and was fit for discharge on (b)(6).¿ follow up in one week.Relevant medical information: ¿ (b)(6) 2023: northeast georgia medical center.Inpatient hospitalization.- (b)(6) 2023: virginia jarvis, do [resident]/brian gibson, md.Service: trauma surgery.Discharge summary.Discharge diagnoses: abdominal pain.Discharge condition: stable.Reason for hospitalization: abdominal seroma.¿hospital course: 44 yo male presenting with a 1 week history of abdominal pain.Injuries/problems: fever and abdominal seroma.Procedures: aspiration of seroma.(b)(6) and flagyl, blood cultures, follow fever.Will evaluate patient for further surgical planning.4/28: no acute changes overnight.Continue antibiotics.Ir [interventional radiology] consulted for drain of fluid collection.Patient is complex due to surgical history.Cultures ordered for fluid aspiration, will further evaluate following ir drain.4/29: patient feeling much improved following his ir guided aspiration.Cultures pending.Patient did have a fever overnight but attributes this to a possible medication reaction and is feeling very well this morning.Plan for discharge today with a course of p0 antibiotics and follow up with dr.Copper as planned.¿ physical exam: abdomen: abdomen is soft.There is no abdominal tenderness.Aspiration site with dressing in place, clean, dry and intact.Follow up: ngpg trauma and acute care surgery.Also follow up with general surgery.¿ (b)(6) 2023: northeast georgia medical center.Inpatient hospitalization.- 5/16/23: virginia jarvis, do [resident]/nathan creel, md.Service: trauma surgery.Discharge diagnosis: abdominal wall seroma.Discharge condition: stable.Reason for hospitalization: abdominal wall seroma.Hospital course: readmit for abdominal pain related to abdominal wall seroma.Injuries/problems: large abdominal wall seroma.Procedures: ir aspiration of fluid collection.¿hospital course: (b)(6): admit to floor.Pain management.Flagyl.Npo after midnight for ir drain placement tomorrow.Lovenox to start after procedure.5/16: s/p ir guided aspiration of seroma.Patient feeling much improved following procedure and wishes to go home.Medically stable for discharge.¿ physical exam: abdomen: abdomen is soft.There is no abdominal tenderness.Dressing in place over ir aspiration site, mild surrounding tenderness.¿referral: orthopedist for further evaluation and treatment of multiple contusions/injuries including left shoulder, left elbow, left wrist/hand, thoracic and lumbar spine.Asap, first request.¿ follow up with chad cooper, md, general surgery, and ngpg primary care clinic.¿ (b)(6) 2023: northeast georgia medical center.Inpatient hospitalization.- (b)(6) 2023: virginia jarvis, do [resident]/timothy stevens, md.Service: trauma surgery.Discharge diagnosis: seroma due to trauma.Discharge condition: stable.Reason for hospitalization: abdominal wall seroma.Hospital course: 44 yo male with reaccumulation of ventral abdominal wall seroma.Injuries/problems: abdominal wall seroma adjacent to mesh.Surgeries/procedures: 6/13: ir guided aspiration.Disposition: surgical floor.¿hospital course: (b)(6) : admitted for ir aspiration of seroma cavities and empiric antibiotic therapy.6/13: plan for ir aspiration of fluid collection today.Okay for diet following procedure.6/14: s/p ir aspiration of fluid yesterday.Patient still notes an area of firmness with pain superior to the umbilicus to the right of the midline consistent with incomplete drainage.Plan for repeat ct to evaluate for further fluid collection.6/15: ct shows persistent fluid collection.Called ir, planning for repeat aspiration with drain placement tomorrow.Npo at midnight.6/16: planning repeat drainage with ir today.Possible dc after vs tomorrow.¿ follow up evaluation: patient doing very well following drain placement.Medically stable for discharge.¿ physical examination: abdomen: there is no distension.Abdomen is soft.Jp drain in place with brown purulent output.Follow up: dr.Copper general surgery, ngpg trauma and acute care surgery and mgpg primary care clinic.Explant preoperative complaints: ¿ (b)(6) 2023: northeast georgia medical center.Ronald c.Lewis, md.Indication: periprosthetic abscess with drain placement.Explant procedure: robot-assisted laparoscopic small bowel resection.Robot-assisted laparoscopic mesh explantation.Explant date: (b)(6), 2023 (hospitalization same day surgery) ¿ 7/19/23: northeast georgia medical center.Ronald c.Lewis, md.Operative report.Assistant: elizabeth morgan, pa-c.Preoperative diagnosis: periprosthetic abscess.Postoperative diagnosis: periprosthetic abscess with enteric fistula.Anesthesia: general.Estimated blood loss: none.Specimen: small bowel and mesh explant.Complications: none.¿ findings: significant and extensive adhesions were present and required 60 to 75 minutes of extra time, altered port placement, and meticulous tedious work effort to perform adhesiolysis allowing completion of the intended operative procedure.¿ procedure: ¿patient was brought to the operating theater and placed supine on the operating room table.After an adequate level of anesthesia was obtained, the patient was prepped and draped in the usual manner.Small transverse incision was made in the left upper quadrant and the optiview was advanced into the abdomen under direct vision without complication.The abdomen was insufflated to 15 mmhg, the camera is inserted, no underlying visceral injury was identified.We had adequate domain along the left abdominal wall but we could not see the right abdominal wall.I used the optiview to enter the right upper quadrant under direct vision.We then were able to insert 8 mm robotic trocars in the right mid abdomen and right lower quadrant.The 5 mm optiview in the right upper quadrant was switched to an 8 mm robotic trocar and the robot was docked in the usual manner.Momental adhesions to the anterior abdominal wall were present.These were dense adhesions and required meticulous dissection to separate the omentum from the inflamed tissue.We even had to divide portions of the omentum and leave some omentum up on the anterior abdominal wall for future debridement.This was a long tedious process requiring approximately 60 to 75 minutes of additional time.In addition there was a loop of small bowel that was densely adherent to the anterior abdominal wall.I was able to separate this from the mesh.There appeared to be a defect in the tissue surrounding the mesh connected to the small bowel.There was no identifiable hole in the small bowel.There was no leakage of bowel material.However i am suspicious that this represented an enteric fistula which would explain the periprosthetic infection.Once the small bowel was separated we were then able to begin the tedious process of separating the tissue that was adherent to the mesh and the mesh from the anterior abdominal wall.This was divided into smaller pieces placed in endo catch bag and removed from the abdomen.Hemostasis was excellent at this juncture.We were able to debride all remaining fibrinous material from the anterior abdominal wall which was suctioned out.The abdomen was copiously irrigated.I then switched the 8 mm right lower quadrant trocar to a 12 mm robotic trocar.We created windows in the mesentery proximal and distal to the bowel that was adherent to the mesh.This was a very short distance of only about 3 cm.Bowel was divided with the stapler proximally and distally.The omentum was then divided using sharp scissor dissection with electrocautery and bipolar used for hemostasis.We then were able to place stay sutures holding the proximal bowel to the distal bowel.An enterotomy was made in both limbs and the anastomosis was created with 2 fires of the 45 stapler.The enterotomies were then closed with a running 3 ov lock suture.This was covered with the omentum as the small bowel was replaced back into its normal anatomic position.We were able to bring drains in the right and left upper quadrant.The right upper quadrant drain was placed over the omentum so that when the abdomen was deflated it would be where we had removed the mesh.We placed a second drain in the left upper quadrant going down into the paracolic gutter on the left and into the pelvic recesses.Again hemostasis was confirmed.The remaining trocars were removed.The fascia at the right lower quadrant incision was closed with interrupted 0 vicryl suture.Each wound was then closed with interrupted subcuticular suture of 4-0 monocryl.Sterile skin glue was applied.Patient tolerated the procedure well.¿ ¿ 7/19/23: northeast georgia medical center.Sumi gloria so, md.Pathology report.Specimens: a: large intestine, sigmoid colon, small bowel.B: foreign object, mesh explant *gross only*.- final diagnosis: a) small intestine, resection: fibroinflammatory partial fistulous tract and fibroinflammatory adhesions.- resection margins appear histologically viable.- no definite dysplasia or malignancy is seen.B) mesh explant, removal: - fragments of foreign body consistent with mesh material.- gross photo attached.- gross exam only.- gross description: specimen a is received in formalin labeled "small bowel" and consists of a resected portion of bowel which measures 3.7 cm in length and up to 4.5 cm in circumference.The serosal surface is a heterogeneous roughened red -brown remarkable for areas of dense adhesion as well as an embedded metallic clip centrally on the serosal surface (see gross photograph).The bowel wall measures up to 0.2 cm in thickness and the mucosa is a predominantly smooth gray -red -tan with normal folding.No tumor identified grossly.The specimen is photographed.Representative sections are submitted with margins in a1 -a2, central section of dense serosal adhesions in a3.3c specimen b is received fresh labeled "mesh explant" and consists of 175 grams of mesh fragments with attached yellow and red -tan soft tissue.The specimens have an aggregate measurement of 15.0 x 11.0 x 5.0 cm.The specimens are photographed.Gross only.- photos.¿ (b)(6) 2023: northeast georgia medical center.Ronald c.Lewis, md.Discharge summary.Discharge diagnoses: umbilical hernia without obstruction or gangrene, infection and inflammatory reaction due to other internal prosthetic devices, implants and grafts, subsequent encounter and entero-enteric fistula.Discharge condition: good.Follow up: ngpg primary care clinic.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: "possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the instructions for use further warn: as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19059132
Report Number3003910212-2024-01548
Device Sequence Number14917776
Product Code FTL
UDI-Device Identifier00733132601134
UDI-Public00733132601134
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number1DLMCP06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/19/2024
05/03/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexUnknown
Patient Weight180 KG